Hapacol 325 Flu

Print
Barcode:
Description

HAPACOL 325 FLU

COMPOSITION:

Paracetamol ........................................................................ 325 mg

Chlorpheniramine maleate ..................................................... 2 mg

Excipients.q.s ....................................................................... 1 sachet

(Anhydrous citric acid, mannitol, sodium bicarbonate, sucrose, aspartame, PVP K30, sunset yellow, orange-flavored powder).

DOSAGE FORM: Effervescent granules.

PRESENTATION: Box of 24 sachets x 1.5 g.

PHARMACODYNAMICS: Paracetamol is the active metabolite of phenacetin, produces effective analgesia, antipyresis and may replace aspirin; however unlike aspirin, paracetamol is ineffective in treatment of inflammation. With equal doses per gram, paracetamol has analgesic and antipyretic properties similar to aspirin. Paracetamol lowers body temperature in patients with fever but rarely lowers normal body temperature. The drug acts on the hypothalamus to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. Unlike salicylates, paracetamol, with therapeutic doses, appears to have little effect on cardiovascular and respiratory system, causes no acid - base balance, no gastric irritation, scratch, bleeding because paracetamol has no action on systemic cyclooxygenase, only affects cyclooxygenase/ prostaglandin of the central nervous system. Paracetamol has no effect on platelets or bleeding time. In case of paracetamol overdose, a metabolite, N - acetyl - benzoquinoneimine causes severe hepatotoxicity. With normal doses, paracetamol is well tolerated with no side effects of aspirin. However, acute overdose (over 10 g) causes lethal liver damage, poisoning, suicide with paracetamol have alarmingly increased in recent years. In addition, many people including doctors are seemingly unaware of poorly anti-inflammatory effect of paracetamol.

Chlorpheniramine maleate is an antihistamine through competitive inhibition of H1 receptors of active cells.

PHARMACOKINETICS: Paracetamol is rapidly and almost completely absorbed by the gastrointestinal tract. Peak plasma concentrations reached within 30 to 60 minutes after taking therapeutic doses. The elimination half-life of paracetamol varies from about 1.25 to 3 hours. The drug is quickly and evenly distributed in most tissues of the body. The drug is N-hydroxylated by cytochrome P450 and is excreted through the kidneys.

Chlorpheniramine maleate is well absorbed after oral administration and appeared in plasma within 30-60 minutes. Peak plasma concentrations achieved in approximately 2.5 to 6 hours after ingestion. It is rapidly and abundantly metabolized; the half-life is 12-15 hours. The drug is primarily excreted in the urine.

INDICATIONS: Treatment of feverish cold symptoms, including fever, headache, coryza, runny nose, accompanying with mild aches and pains.

CONTRAINDICATIONS:

Hypersensitivity to any component of the drug. Patients with glucose-6-phosphate dehydrogenase deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatic hyperplasia, bladder neck stenosis, gastric ulcer, pyloro-duodenal obstruction. Patients receiving MAO inhibitors within 14 days before, up to the time of treatment with chlorpheniramine. Breast-feeding women, newborn babies and premature babies.

SPECIAL WARNINGS AND PRECAUTIONS FOR USE:

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be warned that the drug contains aspartame. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia, liver and kidney failure. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatic hyperplasia, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients. Sedative effect of chlorpheniramine has been increased by alcohols consumption and co-administration with other tranquillizers. The drug should be used with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and in the elderly. Risk of tooth decay occurs in patients having long-term treatment.

For the paracetamol-containing drugs, physician should warn patients of serious signs of skin reactions such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell's syndrome, acute generalized exanthematous pustulosis (AGEP).

PREGNANCY AND LACTATION:

Pregnancy: The drug is administered to pregnant women if really necessary. Use of chlorpheniramine during the last trimester of pregnancy can lead to severe reactions (epilepsy) in newborn babies.

Lactation: It is considered either breast-feeding or taking the drug depending on necessity of the mothers.

Like other medications, it is advised to consult a doctor before taking the drug.

EFFECTS ON ABILITY TO DRIVE AND USE MACHINES:

Use with caution in drivers and machine users.

INTERACTIONS: Chronic ingestion of large doses of paracetamol has been reported to potentiate the effects of coumarin- and indandione-derivative anticoagulants. The possibility of severe hypothermia should be considered in patients receiving concomitant phenothiazine and antipyretic therapy. Anticonvulsants (including phenytoin, barbiturates, carbamazepine), isoniazid and other antituberculosis drugs may increase paracetamol-induced liver toxicity. Chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity. Cholestyramine reduces the absorption of paracetamol (no taking concurrently within 1 hour).

Chlorpheniramine inhibits the metabolism of phenytoin, resulting in phenytoin poisoning. CNS inhibition has been reported by concurrent use of chlorpheniramine and sedatives, alcoholic drinks. Monoamine oxidase inhibitors prolong and increase the acetylcholine anti-secretory effect of antihistamines.

ADVERSE EFFECTS:

Related to paracetamol:

Uncommon, 1/1 000 < ADR < 1/100

Skin disorders: rash. Gastrointestinal disorders: nausea, vomiting. Blood disorders: blood dyscrasias (neutropenia, pancytopenia, leukopenia), anemia. Kidney disorders: kidney disease, kidney toxicity due to long-term administration.

Rare, ADR < 1/ 1 000

Skin disorders: Stevens - Johnson syndrome, toxic epidermal necrolysis, Lyell's syndrome, acute generalized exanthematous pustulosis. General disorders: hypersensitivity reactions.

Related to chlorpheniramine: Adverse reactions are considered to be common (1 - 10%) or very common (≥10%). The frequency of other adverse events identified during post-marketing use is unknown.

Very common: Nervous system disorders: sedation, somnolence.

Common: Nervous system disorders: disturbance in attention, dizziness, headache. Gastrointestinal disorders: nausea, dry mouth. Eye disorders: blurred vision. General disorders: fatigue.

Unknown: Blood and lymphatic system disorders: haemolytic anaemia, blood dyscrasias. Immune system disorders: allergic reaction, angioedema, anaphylactic reactions. Metabolism and nutritional disorders: anorexia. Psychiatric disorders: confusion, excitation, irritability, nightmares, depression. Ear and labyrinth disorders: tinnitus. Cardiac disorders: tachycardia, arrhythmias. Vascular disorders: hypotension. Respiratory, thoracic and mediastinal disorders: thickening of bronchial secretions. Gastrointestinal disorders: vomiting, abdominal pain, diarrhoea, dyspepsia. Hepatic disorders: hepatitis including jaundice. Skin and subcutaneous disorders: dermatitis, rash, urticaria, photosensitivity. Musculoskeletal and connective tissue disorders: muscular twitching, muscle weakness. Renal and urinary disorders: urinary retention. General disorders: chest tightness.

Note: Children and the elderly are more susceptible to neurological anticholinergic effects and paradoxical excitation (e.g., restlessness, nervousness)

Inform your physician about any adverse effects occur during the treatment.

OVERDOSAGE:

Related to paracetamol:

Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdose include nausea, vomiting, colic, cyanosis on skin, mucosa, nails.

Treatment: In the event of severe paracetamol overdose, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours. The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage.

Methionine, activated charcoal and/or salt cathartic are also advised to treat overdose.

Related to chlorpheniramine:

The estimated lethal dose of chlorphenamine is 25 to 50 mg/kg body weight. Symptoms and signs include sedation, psychosis, epilepsy, apnoea, convulsions, acetylcholine anti-secretory effects, cardiovascular collapse including arrhythmias, etc.

Treatment: Symptomatic and supportive measures should be provided with special attention to cardiac, respiratory, renal and hepatic functions and fluid and electrolyte balance. If overdosage is by the oral route, treatment with activated charcoal should be considered provided there are no contraindications for use (treatment is most effective if given within an hour of ingestion.) Treat hypotension and arrhythmias vigorously. CNS convulsions may be treated with i.v. diazepam. Haemoperfusion may be used in severe cases.

DOSAGE & ADMINISTRATION: The drug should be orally taken every 4 - 6 hours.

Adults and children aged > 12 years: oral dose of 2 sachets each time, not more than 12 sachets/ day.

Children aged 6 to 12 years: oral dose of 1 sachet each time, not more than 5 sachets/ day.

Children aged < 6 years: ask your physician.

* Notes:

- Continuous administration of over 7 days without physician's advice should not be recommended

- Paracetamol should not be used for self-medication of pain for longer than 10 days (in adults) or 5 days (in children), unless directed by a clinician because pain of such intensity and duration may indicate a pathologic condition requiring medical evaluation and supervised treatment.

- Paracetamol should not be used in adults and children for self-medication of marked fever (greater than 39.50C), fever persisting longer than 3 days, or recurrent fever, unless directed by a clinician because such fevers may indicate serious illness requiring prompt medical evaluation.

Or as directed by the physician.

Read the directions carefully before use.

Consult the physician for more information.

Shelf-life: 36 months from the manufacturing date.

Storage conditions: Store in dry places, not exceeding 300C, protect from light.

Specifications: Manufacturer's.

Reviews

There are yet no reviews for this product.